MAUDE Adverse Event Report: ULRICH MEDICAL USA ADD VBR SMALL; VERTEBRAL BODY REPLACEMENT

ULRICH MEDICAL USA ADD VBR SMALL; VERTEBRAL BODY REPLACEMENT
Model Number CS 2250-12-166
Health Effect - Clinical Codes Spinal Cord Injury (2432); No Code Available (3191)
Date of Event 02/29/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Device-related migration following use of expandable add vbr small cage in construct with 12mm x 15mm footprint endplates and 25mm height with 6 degree lordosis.Assembled device was used for single level anterior cervical corpectomy and fusion (accf) replacing c4 vertebra.Surgeon implanted device upside down and no disclosure use of the device in the neck had not been fda approved or cleared.Clinically significant subsidence greater than 3mm evident on imaging studies resulting in neurocompromise requiring posterior revision surgery to be performed in (b)(6) 2017.The vbr cage was not approved or cleared for use in the cervical spine of the neck and surgery was recorded as a two-level anterior cervical discectomy and fusion plus cervical corpectomy at c5, but imaging studies show corpectomy was performed at the c4 level.New surgeon states the device should not have been used in the first place.

Brand Name
ADD VBR SMALL
Common Device Name
VERTEBRAL BODY REPLACEMENT
Manufacturer (Section D)
ULRICH MEDICAL USA
MDR Report Key6740030
Report NumberMW5071211
Device Sequence Number10983212
Product Code KWQ
UDI-Device Identifier04052536009206
UDI-Public04052536009206
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Voluntary
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 07/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCS 2250-12-166
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/22/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age48 YR
Patient Weight68